MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Codes Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the artificial urinary sphincter (aus) was not working properly and during the inspection, it was noticed there was a crack in the pump connecting tube.A surgical procedure was performed to replace the system.There were no further patient complications.
 
Event or Problem Description
It was reported that the patient visited the hospital due to the artificial urinary sphincter (aus) was not working properly.After two weeks, a surgical procedure was performed and during inspection, it was noticed there was a crack in the pump connecting tube.All components were removed and replaced.There were no further patient complications.
 
Additional Manufacturer Narrative
Correction to field b3: date of event.Upon receipt of this artificial urinary sphincter (aus) at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the device identified the pump tubing had a leak and wear due to filament fatigue.The pump tubing had two tears and a cut due to tool/sharp instrument damage.The pump was functionally tested after the pump tubing was trimmed down.The testing conducted confirmed the pump passed leakage test and visual test.Even there were several failure modes of the device that could lead to the allegation, which include but are not limited to a device malfunction, the reported crack in the pump connecting tube was not confirmed.The aus balloon was also analyzed, and it was confirmed through visual inspection that it had two damages from sharp instrument, folds and the leakage test did not pass due to it had leaks due to a pin hole and a tear from tool/sharp instrument damage in the shell.Finally, the aus cuff was also under analysis, the visual inspection concluded the component presented folds.Based on review of all information available and analysis results, a conclusion code of cause not established was assigned to this investigation.Concomitant product udi for balloon is (b)(4).

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21652386
Report Number2124215-2025-16804
Device Sequence Number7489538
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)280716(10)1100329798
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1100329798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLON: UPN: 72400024, LOT: 1100335967; BALLON: UPN: 72400024, LOT: 1100335967; CUFF: UPN: 720133-01, LOT: 1100513421; CUFF: UPN: 720133-01, LOT: 1100513421
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale